Alert archive / California / Freeze Warnings in 2012
Freeze Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this freeze warning at Nov 11, 2012, 8:54 AM PST for San Bernardino County, California. It took effect at Nov 12, 2012, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 8:54 AM PST (16:54 UTC)
- In effect from
- Nov 12, 2012, 12:00 AM PST
- Expired
- Nov 12, 2012, 8:07 AM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS76 KSGX 111654 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 854 AM PST SUN NOV 11 2012 ...FREEZE WARNING FOR THE HIGH DESERT AGAIN TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES FALL RAPIDLY OVERNIGHT. TEMPERATURES ARE EXPECTED TO REACH AND FALL BELOW THE FREEZING MARK FOR SEVERAL HOURS. CAZ060-112200- /O.CAN.KSGX.FZ.W.0002.000000T0000Z-121111T1700Z/ /O.NEW.KSGX.FZ.W.0003.121112T0800Z-121112T1600Z/ APPLE AND LUCERNE VALLEYS- 854 AM PST SUN NOV 11 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... ...FREEZE WARNING IS CANCELLED THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY. * LOCATION...HIGH DESERT VALLEYS...THE MOJAVE RIVER VALLEY...AND WIND PROTECTED AREAS. * TEMPERATURES...LOWS 25 TO 30. * DURATION...6 TO 8 HOURS BELOW FREEZING. * IMPACTS...CROPS AND PLANTS SENSITIVE TO THE COLD WILL BE KILLED OR SUFFER SIGNIFICANT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAD
4 follow-up statements
445 WWUS76 KSGX 112121 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 121 PM PST SUN NOV 11 2012 ...FREEZE WARNING FOR THE HIGH DESERT AGAIN TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY OVERNIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW THE FREEZING MARK FOR SEVERAL HOURS BEFORE DAWN. CAZ060-120530- /O.CON.KSGX.FZ.W.0003.121112T0800Z-121112T1600Z/ APPLE AND LUCERNE VALLEYS- 121 PM PST SUN NOV 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... * LOCATION...HIGH DESERT VALLEYS...THE MOJAVE RIVER VALLEY...AND WIND PROTECTED AREAS. * TEMPERATURES...LOWS 25 TO 30. * DURATION...6 TO 8 HOURS BELOW FREEZING. * IMPACTS...CROPS AND PLANTS SENSITIVE TO THE COLD WILL BE KILLED OR SUFFER SIGNIFICANT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAD
555 WWUS76 KSGX 120450 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 850 PM PST SUN NOV 11 2012 ...FREEZE WARNING FOR THE HIGH DESERT AGAIN TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL RAPIDLY OVERNIGHT. TEMPERATURES WILL FALL BELOW THE FREEZING MARK FOR SEVERAL HOURS BEFORE DAWN. CAZ060-121300- /O.CON.KSGX.FZ.W.0003.121112T0800Z-121112T1600Z/ APPLE AND LUCERNE VALLEYS- 850 PM PST SUN NOV 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST MONDAY... * LOCATION...HIGH DESERT VALLEYS...THE MOJAVE RIVER VALLEY...AND WIND PROTECTED AREAS. * TEMPERATURES...LOWS 24 TO 30. * DURATION...6 TO 8 HOURS BELOW FREEZING. * IMPACTS...CROPS AND PLANTS SENSITIVE TO THE COLD WILL BE KILLED OR SUFFER SIGNIFICANT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PALMER
542 WWUS76 KSGX 121125 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 325 AM PST MON NOV 12 2012 ...FREEZE WARNING FOR THE HIGH DESERTS UNTIL 8 AM TODAY... ...GUSTY NORTHEAST WINDS IN THE MOUNTAIN PASSES THIS MORNING... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING. THE WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. CAZ060-121600- /O.CON.KSGX.FZ.W.0003.000000T0000Z-121112T1600Z/ APPLE AND LUCERNE VALLEYS- 325 AM PST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...HIGH DESERT VALLEYS...THE MOJAVE RIVER VALLEY...AND WIND PROTECTED AREAS. * TEMPERATURES...LOWS 24 TO 30. * DURATION...THROUGH 8 AM. * IMPACTS...CROPS AND PLANTS SENSITIVE TO THE COLD WILL BE KILLED OR SUFFER SIGNIFICANT DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ055>058-122000- /O.NEW.KSGX.WI.Y.0047.121112T1125Z-121112T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 325 AM PST MON NOV 12 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH STRONGEST GUSTS FROM 40 TO 50 MPH IN THE FAVORED PASSES AND CANYONS. WINDS WILL DECREASE THIS AFTERNOON. * TIMING...STRONGEST WINDS THIS MORNING...DECREASING THIS AFTERNOON. * LOCATIONS...THE CAJON PASS...THE SANTA ANA MOUNTAINS...AND THE EAST-WEST PASSES OF THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS INCLUDING THE I-10 AND I-8 CORRIDORS. * IMPACTS...THE GUSTY EAST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. * REPORTS...WIND GUSTS EARLY THIS MORNING INCLUDED 45 MPH AT SANTA YSABEL IN THE SAN DIEGO COUNTY FOOTHILLS...AND 42 MPH AT FREMONT CANYON IN THE ORANGE COUNTY MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
717 WWUS76 KSGX 121607 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 807 AM PST MON NOV 12 2012 ...THE FREEZE WARNING AND THE WIND ADVISORIES HAVE BEEN CANCELLED... .MORNING HEATING WILL CONTINUE TO WARM THE UPPER DESERTS...AND WEAKENING FLOW ALOFT WILL ALLOW WINDS IN THE WIND PRONE AREAS TO DECREASE BY MIDDAY. CAZ060-121715- /O.CAN.KSGX.FZ.W.0003.000000T0000Z-121112T1600Z/ APPLE AND LUCERNE VALLEYS- 807 AM PST MON NOV 12 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE FREEZE WARNING. THE UPPER DESERTS ARE EXPECTED TO CONTINUE TO WARM...SO THE FREEZE WARNING HAS BEEN CANCELLED. $$ CAZ055>058-121715- /O.CAN.KSGX.WI.Y.0047.000000T0000Z-121112T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 807 AM PST MON NOV 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. THE UPPER LEVEL FLOW IS EXPECTED TO DECREASE...SO THE WIND ADVISORY HAS BEEN CANCELLED. LOCAL GUSTS APPROACHING 45 MPH CAN STILL BE EXPECTED IN THE MOUNTAINS AND FOOTHILLS THROUGH MIDDAY. $$ SMALL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:10 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 11, 3:10 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
310 AM PST SUN NOV 11 2012
.SYNOPSIS...
AFTER A COLD START TODAY...HIGH PRESSURE BUILDING OVER THE SOUTHWEST
WILL BRING A SUNNY...MILD AFTERNOON. MONDAY AND TUESDAY WILL BE
WARMER AS HIGH PRESSURE AND WEAK OFFSHORE FLOW CONTINUE. GUSTY
NORTHEASTERLY WINDS ARE EXPECTED AT TIMES THROUGH THE MOUNTAIN
PASSES. ON WEDNESDAY THE HIGH WEAKENS AND A LOW PRESSURE TROUGH
APPROACHING THE WEST COAST WILL BRING COOLING THURSDAY AND FRIDAY
ALONG WITH A CHANCE FOR SHOWERS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THE COLDEST AIRMASS OF THE SEASON SETTLED OVER SOUTHERN CALIFORNIA
THIS MORNING. UNDER CLEAR SKIES AND LIGHT WINDS...LOW THIS MORNING
LOWS WILL BE THE COLDEST OF THE SEASON SO FAR. AREAS OF FROST ARE
LIKELY IN THE VALLEYS. TEMPERATURES IN THE HIGH DESERT WERE IN THE
UPPER 20S AND LOW 30S EARLY THIS MORNING INCLUDING APPLE VALLEY...EL
MIRAGE AND HESPERIA. A FREEZE WARNING IS IN EFFECT FOR THESE AREAS
UNTIL 9 AM.
THE COLDEST SPOT ON THE MAP AT 3 AM PST WAS 6 DEGREES AT BALDWIN
LAKE IN THE SAN BERNARDINO MOUNTAINS. HERE ARE THE RECORD LOWS THAT
ARE WITHIN STRIKING DISTANCE THIS MORNING:
CITY...............RECORD.
BIG BEAR...........8 IN 1982
BORREGO DESERT....41 IN 1994
CAMPO.............26 IN 1965
IDYLLWILD.........21 IN 1994
OCEANSIDE.........37 IN 1947
PALOMAR MTN.......25 IN 1982
RAMONA............30 IN 1994
VISTA.............40 IN 1938
TEMPERATURES WILL RISE QUICKLY THIS MORNING UNDER CLEAR SKIES.
RIDGING ALOFT COUPLED WITH SURFACE OFFSHORE FLOW BETWEEN HIGH
PRESSURE BUILDING OVER THE GREAT BASIN AND A SURFACE TROUGH OFF THE
SOCAL COAST WILL BRING WARMING EACH DAY THROUGH TUESDAY.
TEMPERATURES MONDAY AND TUESDAY WILL CLIMB ABOVE SEASONAL AVERAGES
WITH COASTAL HIGHS IN THE 70S AND VALLEY HIGHS IN THE 80S. NIGHTS
WILL REMAIN CLEAR AND COLD IN WIND SHELTERED AREAS.
IN ADDITION TO THE WARMING WEST OF THE MOUNTAINS...THE OFFSHORE FLOW
WILL BE STRONG ENOUGH TO PUSH THE MARINE LAYER OFF THE COAST THROUGH
TONIGHT. THE FIRST SIGNS OF ONSHORE FLOW RETURNING WILL OCCUR LATE
MONDAY NIGHT ALONG THE SOUTHERN SAN DIEGO COUNTY COASTAL AREAS. THE
HIGH REZ WRF MODEL FCSTS A WEAK COASTAL EDDY MONDAY NIGHT ALONG WITH
HIGHER BOUNDARY LAYER RH VALUES...SUGGESTING LOW CLOUDS AND FOG MAY
RETURN TO THE SOUTHERN COASTAL WATERS OR IMMEDIATE COAST BY TUESDAY
MORNING. THIS FEATURE GROWS AND STRENGTHENS TUESDAY NIGHT FOR WHAT
WILL LIKELY BE MORE WIDESPREAD CLOUD AND FOG DEVELOPMENT OVER THE
COASTAL WATERS AND ALONG THE IMMEDIATE COAST BY EARLY WEDNESDAY
MORNING.
LONG RANGE OUTLOOK THURSDAY THROUGH SUNDAY...BELOW AVERAGE
CONFIDENCE IN THE LONG TERM. THE GFS AND EC OFFER DISPARATE
SOLUTIONS WITH THE LONG WAVE TROUGH APPROACHING THE WEST COAST LATER
THIS WEEK. THE EC IS FARTHER SOUTH AND WETTER...WHILE THE GFS IS
FARTHER NORTH AND IS THEREFORE DRIER IN OUR AREA. THE GFS IS ALSO
SHOWING POOR RUN TO RUN CONSISTENCY WITH THIS FEATURE. SO WHILE THE
RAIN CHANCES HAVE YET TO BE IRONED OUT...THERE WILL BE A GRADUAL
COOLING TREND STARTING WEDNESDAY THAT WILL CONTINUE THROUGH FRIDAY
AS HEIGHTS LOWER IN RESPONSE TO THE APPROACHING TROUGH.
&&
.AVIATION...
111000Z...FEW-SCT CLOUDS BETWEEN 3500 AND 9000 FT MSL WILL CLEAR
THIS MORNING. MOSTLY CLEAR SKIES WITH UNRESTRICTED VSBY EXPECTED
THROUGH MONDAY EVENING.
GUSTY NORTHEAST WINDS WILL DEVELOP THIS MORNING. GUSTS TO 30 KT
POSSIBLE THROUGH AND BELOW THE PASSES AND CANYONS WITH LLWS AND
MODERATE UP AND DOWNDRAFTS NEAR THE COASTAL FOOTHILLS OF THE MTNS
THROUGH MONDAY MORNING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FREEZE WARNING UNTIL 9 AM PST TODAY FOR THE APPLE AND LUCERNE
VALLEYS.
PZ...NONE.
&&
PUBLIC...MOEDE
AVIATION/MARINE...PGHazardous weather outlook, Nov 11, 3:30 AM PST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SUN NOV 11 2012 CAZ042-043-048-050-055>058-060>062-PZZ750-775-120000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 330 AM PST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING IS IN EFFECT FOR THE HIGH DESERTS EARLY THIS MORNING. PATCHY FROST IS ALSO LIKELY IN THE INLAND VALLEYS. GUSTY OFFSHORE WINDS THROUGH AND BELOW THE MOUNTAIN PASSES INTO SOME OF THE INLAND VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY MONDAY...GUSTY OFFSHORE WINDS THROUGH AND BELOW THE MOUNTAIN PASSES AS WELL AS ACROSS THE INLAND VALLEYS. PATCHY FROST MONDAY MORNING IN WIND SHELTERED VALLEYS AND OVER THE HIGH DESERT. TUESDAY NIGHT AND THURSDAY MORNING...DENSE FOG MAY DEVELOP ALONG THE COAST...POTENTIALLY IMPACTING AIRPORT OPERATIONS AND TRAVEL ALONG WITH MARINE INTERESTS DURING THE LATE NIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOEDE
Nearby
Freeze Warnings in California, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.